MAUDE Adverse Event Report: IMPLANTECH ASSOCIATES, INC. POWERFLEX (TM) PECTORAL IMPLANT

IMPLANTECH ASSOCIATES, INC. POWERFLEX (TM) PECTORAL IMPLANT
Model Number N/A
Health Effect - Clinical Codes Failure of Implant (1924); Seroma (2069)
Date of Event 01/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: method: the actual device was not evaluated, however implantech reviewed manufacturing records, sterilization records and product labeling.Results: no failure was detected.Conclusion: the possibility of serous fluid accumulation (seromas) is a known, inherent risk associated with implant surgery.
 
Event or Problem Description
Complainant reported that patient who had a previous set of pectoral implants, had them replaced with implantech pectoral implants.The patient subsequently developed recurring seromas on the right side only which were initially reported by the patient approximately 14 weeks post-operatively.The patient subsequently elected to have only the right side implant explanted and immediately replaced approximately 24 weeks post-operatively.Implantech followed up to check the status of the patient 3 weeks after replacement surgery, and the complainant reported that the patient was still have problems with seromas on the right side.The patient currently plans to have implants on both sides removed without immediate replacement.(implantech has initiated a new complaint file to investigate the new event.).

Brand Name
POWERFLEX (TM) PECTORAL IMPLANT
Common Device Name
PECTORAL IMPLANT
Manufacturer (Section D)
IMPLANTECH ASSOCIATES, INC.
6025 nicolle street, suite b
ventura CA 93003
MDR Report Key6311605
Report Number2028924-2017-00001
Device Sequence Number540046
Product Code MIC
UDI-Device IdentifierM724ACPI4R1
UDI-PublicM724ACPI4R1
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/01/2021
Device Model NumberN/A
Device Catalogue NumberACPI-4R
Device Lot Number866897
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2005
Initial Report FDA Received Date02/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR